MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80D305
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation at this time.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during a physiotherapy session, the nail's housing tube cracked at the junction of the housing tube and distraction rod, and the crown of the nail fractured.As per the reporter, there was loss of rotational stability.The nail was removed; there was no further adverse patient impact reported.No additional information is available.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.Device evaluation: upon return, visual inspection of the returned precice nail revealed that the housing tube had cracks at the anti-rotation lug or the crown region.The anti-rotation lug was broken in two pieces.X-ray images of the internal components confirmed the broken anti-rotation lug.Loss of distraction/rotational stability is likely due to broken anti-rotation lug.The work order was reviewed and confirmed the device passed all inspections per the acceptance tests.The manufacturing x-ray image showed the anti-rotation lug (crown) was seated properly in the housing body.Based on the provided information and the type of observed breakage, it is likely that the nail broke due to stress generated from weight bearing activities.Labeling: per the precice instructions for use, ¿the precice nail cannot withstand the stresses of full weight bearing.Patients should utilize external support, and/or restrict activities as directed by the physician until consolidation occurs¿.

Brand Name
PRECICE® SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14681507
Report Number3006179046-2022-00204
Device Sequence Number11921147
Product Code HSB
UDI-Device Identifier00812258020668
UDI-Public812258020668
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80D305
Device Lot Number1120335AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age19 YR
Patient SexMale
Patient Weight68 KG